My guess is that the big dose of Prednisone in the morning is in some way effecting breathing strength. My Neuro did say that Prednisone may make some MG symptoms a bit worse before they get better....so, I'll hang my hat on that, I guess. Trying not to overthink things right now
I think this is a very reasonable explanation and also a very good approach.
Just keep an eye on that and let your neurologist know if things get worse.
It sounds like he is on top of things.
Also, it is sometimes helpful to take the prednisone early in the morning (around 6:00 to 7:00 AM which is the normal time for your cortisol levels to be increased). it may decrease some of the side-effects. I assume that you take it later in the day. And also taking another dose of mestinon to cover the peak levels of prednisone may also help to some extent. Some neurologists give prednisone on alternate days, and this may possibly also help.
Hope you feel better soon,